Alert archive / Minnesota / Fire Weather Watches in 2012
Fire Weather Watch 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this fire weather watch at Mar 26, 2012, 1:30 PM CDT for 13 counties in Minnesota. It took effect at Mar 27, 2012, 12:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 26, 2012, 1:30 PM CDT (18:30 UTC)
- In effect from
- Mar 27, 2012, 12:00 PM CDT
- Expired
- Mar 27, 2012, 3:17 AM CDT
- In force
- Issued by
- NWS Twin Cities, MN
Counties Blue Earth County, MN, Brown County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Le Sueur County, MN, Martin County, MN, Nicollet County, MN, Redwood County, MN, Rice County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN
The radar
The Minneapolis radar (KMPX), 89 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
259 WWUS83 KMPX 261830 RFWMPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 130 PM CDT MON MAR 26 2012 ...A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR MUCH OF SOUTHERN MINNESOTA DUE TO THE COMBINATION OF DRY FINE FUELS...VERY STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES EXPECTED DURING THIS TIME... .A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS MINNESOTA TUESDAY MORNING. STRONG SOUTHWEST WINDS AT 25 TO 35 MPH WILL DEVELOP IN THE WAKE OF THE FRONT. WIND GUSTS TO NEAR 50 MPH ARE POSSIBLE AS WELL. IN ADDITION...THE RELATIVE HUMIDITY WILL DROP TO NEAR 25 PERCENT DURING THE AFTERNOON. THE COMBINATION OF THE WIND...DRY FUELS AND LOW RELATIVE HUMIDITY COULD LEAD TO VERY DANGEROUS FIRE WEATHER CONDITIONS. MNZ073>078-082>085-091>093-270230- /O.NEW.KMPX.FW.A.0001.120327T1700Z-120328T0100Z/ REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. PETER... LE SUEUR...FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 130 PM CDT MON MAR 26 2012 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF SOUTHERN MINNESOTA... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...MUCH OF SOUTHERN MINNESOTA. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...TUESDAY AFTERNOON AND EVENING. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT. * TEMPERATURES...65 TO 70. * IMPACTS...FIRES COULD BECOME DANGEROUS AND FAST MOVING IN A SHORT PERIOD OF TIME DUE TO THE GUSTY WINDS AND LOW HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ RAH
1 follow-up statement
517 WWUS83 KMPX 270817 RFWMPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 317 AM CDT TUE MAR 27 2012 MNZ073>078-082>085-091>093-270930- /O.CAN.KMPX.FW.A.0001.120327T1700Z-120328T0100Z/ REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. PETER... LE SUEUR...FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 317 AM CDT TUE MAR 27 2012 ...FIRE WEATHER WATCH IS CANCELLED FOR PORTIONS OF SOUTHERN MINNESOTA... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE FIRE WEATHER WATCH. ALTHOUGH WIND SPEEDS WILL INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS THIS AFTERNOON...RELATIVE HUMIDITY VALUES WILL NOT BE AS LOW AS PREVIOUSLY FORECAST...ONLY DROPPING TO AROUND 30 PERCENT. THEREFORE...THE FIRE WEATHER WATCH HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this fire weather watch went out at Mar 26, 12:44 PM CDT, 46 minutes earlier.
Area forecast discussion, Mar 26, 12:44 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1244 PM CDT MON MAR 26 2012
.AVIATION... /18Z TAF ISSUANCE/
RAIN SHOWERS DIMINISHING ACROSS WEST CENTRAL WI EARLY THIS
AFTERNOON AS MID LEVEL FORCING MOVES EAST. MVFR CEILINGS HAVE
SPREAD QUICKLY NORTHWEST UP THE MN RIVER VALLEY. THIS WILL LIKELY
PERSIST THROUGH THE AFTERNOON AND THEN BEGIN TO SPREAD INTO
EASTERN MN DURING THE LATE AFTERNOON AND ACROSS WEST CENTRAL WI
TONIGHT. SOME IFR CEILINGS POSSIBLE TONIGHT IN THE VERY WARM/HUMID
AIR AHEAD OF AN APPROACHING COLD FRONT. THERE REMAINS SOME THREAT
FOR A FEW SHOWERS AND THUNDERSTORMS DURING THE LATE AFTERNOON AND
EVENING AS ELEVATED INSTABILITY MOVES THROUGH. OVERNIGHT...NOT SO
SURE THERE WILL BE MUCH WITH ONLY VCNTY/CB MENTIONED. THE COLD
FRONT WILL SWEEP ACROSS THE REGION TUESDAY MORNING WITH CEILINGS
LIFTING AND WINDS BECOMING WSW. SPEEDS OF 25 TO 30 KNOTS LIKELY FOR
THE MN TAF SITES WITH A FEW GUSTS REACHING 45 TO 50 KNOTS. WINDS
WILL BE A LITTLE LESS FOR KRNH AND KEAU AND MORE IN THE AFTERNOON.
KMSP...MAIN CONCERN IN THE SHORT TERM IS THE DEVELOPMENT OF AN MVFR
CEILING. INDICATED 23Z AS THE START FOR A CEILING UNDER 030.
CONFIDENCE IS NOT HIGH ON PRECIPITATION CHANCES WITH A FEW SHOWERS
AN ISOLATED THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND EARLY
THIS EVENING. THE THREAT FOR ANOTHER SHOT AT SHOWERS AND
THUNDERSTORMS WOULD BE BEFORE DAYBREAK ON TUESDAY AS A COLD FRONT
APPROACHES FROM THE WEST. THE FRONT WILL MOVE THROUGH IN THE
MORNING WITH WINDS BECOMING SW. MVFR CEILINGS WILL LIFT WITH WIND SPEEDS
INCREASING TO 25 KNOTS BY MIDDAY AND LASTING THROUGH THE AFTERNOON
HOURS. GUSTS TO 45 KNOTS POSSIBLE AS WELL.
&&
.DISCUSSION... /ISSUED 448 AM CDT MON MAR 26 2012/
TODAY AND TONIGHT...NEGATIVELY TILTING TROUGH CROSSING THE ROCKIES
THIS MRNG WILL PICK UP A DEVELOPING AREA OF LOW PRES OVER MONTANA.
THIS LOW WILL THEN TREK SLOWLY ACRS THE DAKOTAS LATE TODAY THROUGH
TNGT. MOISTURE RETURN AHEAD OF THIS SYSTEM NOT OVERLY IMPRESSIVE...
NOR IS THE PLACEMENT OF BEST LIFT FOR THE PRODUCTION OF WIDESPREAD
RAIN OVER THE WFO MPX CWFA. NEVERTHELESS...STRONG WIND FIELDS...
BOTH AT THE SFC DUE TO A TIGHTENED PRES GRADIENT AND JETTING
ALOFT...SHOULD AID IN OVERCOMING SOME OF THE MOISTURE DEFICIENCIES
TO PRODUCE ISOLD TO SCATTERED SHWRS AND TSTMS OVER MUCH OF THE
AREA THROUGH TNGT. ALTHOUGH THE BEST SHEAR...WAA AND INSTABILITY
WILL BE OVER THE DAKOTAS...MUCAPES APCHG 1000 J/KG ALONG WITH
POTENT UPPER JETTING MAY BE SUFFICIENT TO PRODUCE ELEVATED
CONVECTION. NOT MUCH IN THE WAY OF SBCAPES...BUT SFC CONVECTION
CANNOT BE RULED OUT COMPLETELY WHICH MAKES FOR A SMALL POTENTIAL
FOR STRONG TSTMS LATE TONIGHT...ESP OVER FAR WRN MN. WITH WINDS
MAINLY FROM THE E AND WAA CONFINED TO THE DAKOTAS...ALONG WITH
PLENTY OF CLOUD COVER LIMITING INSOLATION...COOL CONDITIONS WILL
PREVAIL TDA. THE WAA SHIFTS INTO MN TNGT...MAKING FOR ONLY A SMALL
DROP TO OVERNIGHT LOWS. THE OTHER FACTOR FOR TDA ARE STRONG
WINDS...ESP OVER WRN MN. THE APCH OF THE LOW PRES SYSTEM WILL MAKE
FOR A MUCH TIGHTER SFC PRES GRADIENT. THE EXTENSIVE CLOUD COVER
WILL LIMIT MIXING...WHICH WOULD PREVENT 50KT WINDS AT 925MB FROM
BLENDING DOWN...THUS MAKING THE STRONG SFC GRADIENT THE MAIN
FACTOR FOR WIND SPEEDS. MOS GUIDANCE PUTS SFC WINDS IN THE 25-30
KT RANGE FOR WRN MN SO HAVE OPTED TO ISSUE A WIND ADVY FOR LATE
THIS MRNG THRU THIS EVE. THE LOW PRES CENTER WILL REACH THE ND/MN
BORDER BY SUNRISE TUE...WITH ITS OCCLUSION EXPECTED TO PUSH THRU
MUCH OF MN OVERNIGHT. THUS...THE BEST CHCS FOR PRECIP WILL BE LATE
THIS EVENING THROUGH OVERNIGHT TNGT. THAT SAID...QPFS HITTING 0.25
INCHES MAY BE A STRETCH SINCE THE BEST LIFT AND DYNAMICS WILL BE
WEST AND NORTH OF THE MPX CWFA.
TUESDAY THROUGH WEDNESDAY...THE LOW PRES CENTER OVER ND WILL SHIFT
E INTO LOWER ONTARIO DURG THE DAY TUE WHILE THE UPPER TROUGH
BECOMES MORE COMPACT AND BECOMES STACKED OVER THE SFC LOW AS IT
EXITS. THIS WILL WEAKEN THE SYSTEM...AND HENCE WEAKEN THE CHCS FOR
PRECIP OVER THE AREA TUE INTO WED. PRECIP CHCS WILL BE BEST OVER
THE NRN FRINGES OF THE MPX CWFA...TRANSITIONING TO LESS THAN 10
PERCENT OVER SRN PORTIONS. AS THE SYSTEM EXITS...SKIES WILL CLEAR
OUT WHICH WILL GREATLY ENHANCE MIXING POTENTIAL BEHIND THE SYSTEM.
EVEN WITH A SLACKENING PRESSURE GRADIENT...STRONG WINDS ARE AGAIN
EXPECTED WHICH MAY MAKE ANOTHER WIND ADVY A STRONG POSSIBILITY.
THE OTHER CONCERN IS THAT SIGNIFICANT DRYING WILL TAKE PLACE
COMBINED WITH A BRIEF WARMUP THAT MAY MAKE FOR DANGEROUS FIRE WX
CONDITIONS ON TUE. HIGH PRES WILL DROP IN FROM SW CANADA TUE NIGHT
INTO WED...MAKING FOR CONTINUED CLEARING SKIES BUT WITH SLACKENING
WINDS AND COOLER TEMPERATURES WHICH SHOULD MITIGATE FIRE WX
CONCERNS. NO PRECIP IS EXPECTED WED DUE TO THE PASSING HIGH PRES.
THURSDAY THROUGH SUNDAY...ANOTHER UNSETTLED PERIOD IS EXPECTED FOR
THE END OF THE WEEK INTO THE WEEKEND AS MODELS INDICATE SEVERAL
POIGNANT WAVES OF LOW PRESSURE...WITH POSSIBLY ADDITIONAL SUBTLE
ONES...THAT WOULD BE ENOUGH TO PRODUCE AT LEAST ISOLD SHWRS AND
TSTMS FOR MAINLY THU INTO SAT. TEMPERATURES WILL CONTINUE TO ABOVE
CLIMATOLOGICAL NORMS THROUGH THE PERIOD.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR BROWN-CHIPPEWA-
DOUGLAS-KANDIYOHI-LAC QUI PARLE-MARTIN-POPE-REDWOOD-
RENVILLE-STEVENS-SWIFT-WATONWAN-YELLOW MEDICINE.
WI...NONE.
&&
RAH/JPCHazardous weather outlook, Mar 26, 11:29 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1129 AM CDT MON MAR 26 2012 MNZ041-047-048-054>057-064-065-073-074-082-091-271630- DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN-WATONWAN-MARTIN- 1129 AM CDT MON MAR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LOW PRESSURE SYSTEM OVER THE NORTHERN PLAINS WILL PASS ACROSS NORTHERN MINNESOTA AND WISCONSIN ON TUESDAY. THIS SYSTEM WILL PRODUCE SCATTERED THUNDERSTORMS ACROSS THE OUTLOOK AREA TONIGHT. A FEW OF THE STORMS MAY BE SEVERE. STRONG SOUTHEAST WINDS WILL OCCUR THIS AFTERNOON AND TONIGHT ACROSS WESTERN MINNESOTA. SPEEDS OF 25 TO 35 MPH ARE LIKELY ALONG WITH GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS WILL OCCUR ON TUESDAY IN THE WAKE OF A COLD FRONT. WEST WINDS OF 30 TO 40 MPH...GUSTING TO 50 MPH...WILL BE LIKELY ACROSS THE AREA. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY NIGHT INTO FRIDAY NIGHT AS ANOTHER FRONTAL SYSTEM MOVES THROUGH. THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS WESTERN MINNESOTA. MNZ042>045-049>053-058>063-066>070-075>078-083>085-092-093- WIZ014>016-023>028-271630- TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD- SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE- BLUE EARTH-WASECA-STEELE-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 1129 AM CDT MON MAR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A LOW PRESSURE SYSTEM OVER THE NORTHERN PLAINS WILL PASS ACROSS NORTHERN MINNESOTA AND WISCONSIN ON TUESDAY. THIS SYSTEM WILL PRODUCE SCATTERED THUNDERSTORMS ACROSS THE OUTLOOK AREA TONIGHT AND EARLY TUESDAY. THE SEVERE WEATHER RISK WITH THIS ACTIVITY IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS WILL OCCUR ON TUESDAY IN THE WAKE OF A COLD FRONT. WEST WINDS OF 25 TO 35 MPH...GUSTING TO 50 MPH...ARE LIKELY ACROSS THE AREA. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY NIGHT INTO FRIDAY NIGHT AS ANOTHER FRONTAL SYSTEM MOVES THROUGH. THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. RAH
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 8:41 PM CDT | Special Weather Statement | MPX | Redwood | 49 min |
| Mar 25, 9:46 PM CDT | Special Weather Statement | MPX | Brown | 59 min |
| Mar 26, 3:58 AM CDT | Wind Advisory | MPX | Brown, Chippewa, Douglas, Kandiyohi, Lac qui Parle, Martin and 7 more | 39 hr |
| Mar 26, 2:19 PM CDT | Wind Advisory | MPX | Anoka, Benton, Blue Earth, Carver, Chisago, Dakota and 23 more | 29 hr |
Nearby
Fire Weather Watches in Minnesota, 2012Every fire weather watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.